MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800044
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery performed on (b)(6) 2021, the versajet plus assy, 45 degree x 14mm malfunctioned, the device did not performed tissue excision despite of the level of speed adjusted and all the troubleshooting was done.The procedure proceed with minimal surgical debridement and later then, autolytic debridement.The patient was not harmed.The procedure was completed without significant delays.
 
Additional Manufacturer Narrative
H3, h6: the device was used in treatment was not returned for evaluation, with all information provided we have not been able to establish a relationship between the device and the reported event or determine a root cause.Probable root cause may include an obstruction or component failure.No lot/serial number has been provided; therefore, a review of the device history is not possible.A complaint history review found further instances of the reported event.The associated risk files contain details relating to harm.However, as no harm has been alleged then additional review is not required.Instructions for use contains recommendations and precautionary statements for proper use of product.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
H10: after further assessment of the information gathered by the manufacturer, it was identified that this event should be re-evaluated for mdr reporting.The original information stated that the versajet plus assy, 45 degree x 14mm malfunctioned, the device did not performed tissue excision despite of the level of speed adjusted and all the troubleshooting was done.The procedure proceed with minimal surgical debridement and later then, autolytic debridement.The patient was not harmed.The procedure was completed withouth significant delays.However, after further clarification and information received, it was determined that the issue does not meet the criteria to be reportable; and therefore, there was no serious injury.Moreover, if the device malfunction were to recur, it would not be likely to cause or contribute to a death or serious injury.

Brand Name
VERSAJET PLUS ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12013101
Report Number8043484-2021-01496
Device Sequence Number4636557
Product Code FQH
UDI-Device Identifier00040565124773
UDI-Public00040565124773
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800044
Device Catalogue Number66800044
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer09/20/2021
10/26/2022
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date09/21/2021
11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown